Antimicrobial Adverse Reaction and Drug-Drug Interactions

A special issue of Pharmacy (ISSN 2226-4787).

Deadline for manuscript submissions: closed (31 October 2023) | Viewed by 2106

Special Issue Editor

Department of Clinical Pharmacy, University of Colorado, Aurora, CO 80045, USA
Interests: antimicrobial adverse reactions; antimicrobial allergies; antimicrobial stewardship; active learning and innoavtive education
Special Issues, Collections and Topics in MDPI journals

Special Issue Information

Dear Colleagues,

Adverse Drug Reactions (ADR), including drug-drug interactions, are one of the leading causes of morbidity and mortality in health care. Twenty years ago the Institute of Medicine reported that 98,000 deaths occur annually from medical errors. Of these errors, 7000 deaths occur due to ADRs. Nearly 7% of hospitalized patients have a serious ADR with a fatality rate of 0.32%. This translates to more than 2 million serious ADRs in hospitalized patients, and 106,000 deaths annually. Antimicrobials are some of the most commonly prescribed medications and responsible for 25–40% of ADRs. This special theme issue will contain original research about antimicrobial adverse reactions and drug-drug interactions.

Dr. Meghan Jeffres
Guest Editor

Manuscript Submission Information

Manuscripts should be submitted online at www.mdpi.com by registering and logging in to this website. Once you are registered, click here to go to the submission form. Manuscripts can be submitted until the deadline. All submissions that pass pre-check are peer-reviewed. Accepted papers will be published continuously in the journal (as soon as accepted) and will be listed together on the special issue website. Research articles, review articles as well as short communications are invited. For planned papers, a title and short abstract (about 100 words) can be sent to the Editorial Office for announcement on this website.

Submitted manuscripts should not have been published previously, nor be under consideration for publication elsewhere (except conference proceedings papers). All manuscripts are thoroughly refereed through a single-blind peer-review process. A guide for authors and other relevant information for submission of manuscripts is available on the Instructions for Authors page. Pharmacy is an international peer-reviewed open access semimonthly journal published by MDPI.

Please visit the Instructions for Authors page before submitting a manuscript. The Article Processing Charge (APC) for publication in this open access journal is 1800 CHF (Swiss Francs). Submitted papers should be well formatted and use good English. Authors may use MDPI's English editing service prior to publication or during author revisions.

Keywords

  • antibiotic
  • antimicrobial
  • antibiotic
  • adverse effects
  • adverse events
  • adverse reactions
  • hypersensitivity
  • drug-drug interactions

Published Papers (2 papers)

Order results
Result details
Select all
Export citation of selected articles as:

Other

7 pages, 841 KiB  
Case Report
Two Cases of Vancomycin-Induced Neutropenia
Pharmacy 2024, 12(1), 38; https://doi.org/10.3390/pharmacy12010038 - 19 Feb 2024
Viewed by 581
Abstract
(1) Background: The incidence of vancomycin-induced neutropenia in hospitalized patients is estimated to be around 2 to 8 percent Data surrounding vancomycin-induced neutropenia is limited as it is based on a small number of observational case reports. Additionally, it is difficult to provide [...] Read more.
(1) Background: The incidence of vancomycin-induced neutropenia in hospitalized patients is estimated to be around 2 to 8 percent Data surrounding vancomycin-induced neutropenia is limited as it is based on a small number of observational case reports. Additionally, it is difficult to provide generalized conclusions since patient characteristics and indications for treatment vary between reports. (2) Case Reports: We present two cases of vancomycin-induced neutropenia that occurred at our facility; a 50-year-old male who developed neutropenia after treatment with vancomycin for a gluteal abscess and a 51-year-old female who developed neutropenia after treatment with vancomycin for lumbar osteomyelitis. In both cases, neutropenia resolved within 2 days of discontinuation of vancomycin. (3) Conclusions: Vancomycin-induced neutropenia is thought to be a relatively uncommon adverse drug reaction. These two cases of neutropenia likely caused by prolonged exposure to vancomycin occurred at our facility within 3 months of each other. Additional studies are needed to better understand the true incidence of this adverse drug reaction and to identify risk factors that may predispose patients to vancomycin-induced neutropenia. Full article
(This article belongs to the Special Issue Antimicrobial Adverse Reaction and Drug-Drug Interactions)
Show Figures

Figure 1

7 pages, 189 KiB  
Case Report
A Pharmacist’s Role in a Case of Allergy Labeling and Acute Bacterial Rhinosinusitis Treatment
Pharmacy 2024, 12(1), 8; https://doi.org/10.3390/pharmacy12010008 - 03 Jan 2024
Viewed by 1017
Abstract
This case report describes a pharmacist’s intervention with a 58-year-old female who presented with recurrent rhinosinusitis symptoms and limited treatment options due to a complicated allergy history. Using guidelines for treatment of acute bacterial rhinosinusitis coupled with a thorough antibiotic allergy assessment, the [...] Read more.
This case report describes a pharmacist’s intervention with a 58-year-old female who presented with recurrent rhinosinusitis symptoms and limited treatment options due to a complicated allergy history. Using guidelines for treatment of acute bacterial rhinosinusitis coupled with a thorough antibiotic allergy assessment, the pharmacist developed a treatment plan that was acceptable to both the patient and the provider. Pharmacists can play an essential role in verification of allergies to both medications and non-pharmaceutical products, which further ensures patient safety as well as optimization of appropriate treatment methods. Full article
(This article belongs to the Special Issue Antimicrobial Adverse Reaction and Drug-Drug Interactions)
Back to TopTop